Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 92, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2012, 6:36 PM CDT for 4 counties in Texas. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 30, 2012, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:36 PM CDT | HAIL 0.88 | Claude, TX | |
| Apr 30, 6:36 PM CDT | HAIL 1.75 | 2 W Claude, TX | |
| Apr 30, 6:38 PM CDT | HAIL 1.75 | Claude, TX | |
| Apr 30, 6:41 PM CDT | HAIL 1.5 | Claude, TX | |
| Apr 30, 6:54 PM CDT | HAIL 1 | 3 Se Claude, TX | |
| Apr 30, 7:20 PM CDT | HAIL 1 | 5 E Claude, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 30, 5:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KAMA 302336
SVRAMA
TXC011-065-129-179-010015-
/O.NEW.KAMA.SV.W.0092.120430T2336Z-120501T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
NORTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
EXTREME SOUTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 715 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CLAUDE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE...
GROOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3528 10125 3523 10109 3509 10100 3498 10144
3514 10154
TIME...MOT...LOC 2337Z 267DEG 27KT 3511 10134
$$
CLK1 follow-up statement
480
WWUS54 KAMA 302348
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
648 PM CDT MON APR 30 2012
TXC011-065-129-179-010015-
/O.CON.KAMA.SV.W.0092.000000T0000Z-120501T0015Z/
DONLEY TX-GRAY TX-CARSON TX-ARMSTRONG TX-
648 PM CDT MON APR 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHEASTERN CARSON...EXTREME SOUTHWESTERN
GRAY AND NORTHWESTERN DONLEY COUNTIES...
AT 647 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE. THIS STORM WAS LOCATED 8 MILES WEST OF GROOM...OR ABOUT 8
MILES NORTHEAST OF CLAUDE...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3528 10125 3523 10109 3509 10100 3498 10144
3514 10154
TIME...MOT...LOC 2348Z 234DEG 43KT 3518 10121
$$
CLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:09 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 30, 6:09 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT MON APR 30 2012 .UPDATE... UPDATED GRIDS AND PUBLIC PRODUCTS TO ACCOUNT FOR NEW TORNADO WATCH ISSUED FOR ABOUT HALF OF THE FCST AREA. SVR TSTM WATCH ISSUED EARLIER REMAINS VALID FOR COUNTIES OUTSIDE TORNADO WATCH. ANDRADE && .PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 30 2012/ DISCUSSION... VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME. 12Z RAOB FROM AMARILLO SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED. DRYLINE POSITIONED TO WEST OF FORECAST AREA. A COUPLE OF 700 MB VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY. FORECAST CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING... WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT. VERY LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS EVENING. NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY AXIS. NO POPS IN LATER PERIODS. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Apr 30, 3:48 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 PM CDT MON APR 30 2012 OKZ001>003-TXZ001>020-011100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 PM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES UNTIL 11 PM CDT. THE PRIMARY HAZARDS WITH ANY STORMS WILL BE HAIL UP TO THE SIZE OF GRAPEFRUITS AND DAMAGING WINDS UP TO 70 MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS PANHANDLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD BE READY OR ACTIVATION THIS AFTERNOON AND EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. COCKRELL
In the hours before
Local storm report, Apr 30, 5:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 6 SW AMARILLO 35.14N 101.89W
04/30/2012 E1.00 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200354
SFJLocal storm report, Apr 30, 5:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 S AMARILLO 35.13N 101.82W
04/30/2012 E1.50 INCH RANDALL TX STORM CHASER
&&
EVENT NUMBER AMA1200355
SFJSpecial weather statement, Apr 30, 6:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT MON APR 30 2012 TXZ014-018-019-302345- DONLEY TX-GRAY TX-ARMSTRONG TX- 615 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR ARMSTRONG...GRAY AND DONLEY COUNTIES. AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HOWARDWICK TO 16 MILES SOUTHWEST OF CLARENDON... OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CLARENDON TO 16 MILES SOUTHWEST OF CLARENDON...MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
Local storm report, Apr 30, 6:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
617 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 SSW AMARILLO 35.14N 101.85W
04/30/2012 E1.75 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1200356
SFJLocal storm report, Apr 30, 6:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL LAKE MCCLELLAN 35.22N 100.87W
04/30/2012 E1.00 INCH GRAY TX STORM CHASER
&&
EVENT NUMBER AMA1200357
SFJLocal storm report, Apr 30, 6:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL CLAUDE 35.11N 101.36W
04/30/2012 E1.50 INCH ARMSTRONG TX PUBLIC
&&
EVENT NUMBER AMA1200358
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 54 min |
| Apr 29, 9:25 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Lipscomb, Ochiltree, Roberts | 65 min |
| Apr 29, 9:30 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 47 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 54 min |
| Apr 29, 9:53 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Roberts | 52 min |
| Apr 29, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 60 min |
| Apr 29, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 56 min |
| Apr 29, 11:20 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Hutchinson, Moore | 55 min |
| Apr 29, 11:26 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 64 min |
| Apr 29, 11:54 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Randall | 54 min |
| Apr 30, 12:15 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Moore, Roberts | 60 min |
| Apr 30, 1:14 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hemphill, Roberts, Wheeler | 45 min |
| Apr 30, 1:52 AM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| Apr 30, 4:51 AM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| Apr 30, 4:18 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 57 min |
| Apr 30, 5:00 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Apr 30, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 54 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 41 min |
| Apr 30, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 54 min |
| Apr 30, 6:51 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 54 min |
| Apr 30, 6:54 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 11 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.